MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ELEKTROCHIRURGIEGERÄT "ESG-150"; ELECTROSURGICAL SYSTEM GENERATOR

OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ELEKTROCHIRURGIEGERÄT "ESG-150"; ELECTROSURGICAL SYSTEM GENERATOR
Model Number WA90150J
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Melena (4480)
Date of Event 10/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus that during polypectomy procedure using this generator and non-olympus snare, they placed clip on the polyp to stop the blood flow.The procedure was completed as planned.The patient developed melena after returning home.The patient was examined at another facility and no other health damage was confirmed thereafter.It was unknown what examination was performed.There were no reports of further patient or user harm associated with this event.
 
Additional Manufacturer Narrative
E1 establishment name: (b)(6) medical corporation the investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the customer.Updated fields: b2, b5, h6.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
Olympus further received information that the patient received iv treatment at another hospital, and the melena stopped.The subject device was not inspected prior to use.The setting mode and output value were: pulse cut first effect (1) 10w, forced coag effect (3) 30w.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out g2.Additionally, to provide a correction to the initial e1, e2, e3 and to provide an update to h4.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.Furthermore, the subject device was not returned, and a root cause could not be determined.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted, to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
ELEKTROCHIRURGIEGERÄT "ESG-150"
Common Device Name
ELECTROSURGICAL SYSTEM GENERATOR
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM  14513
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM   14513
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17995701
Report Number9610773-2023-03048
Device Sequence Number17600016
Product Code GEI
UDI-Device Identifier04042761085793
UDI-Public04042761085793
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA90150J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer10/25/2023
03/06/2024
07/11/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/16/2023
03/08/2024
07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON MADE 27MM SNARE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale